Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 87, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 16, 2018, 5:14 PM CDT for Shelby County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2018, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 16, 2018, 5:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Shelby County, IL
The radar
The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1795 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059
WUUS53 KILX 162214
SVRILX
ILC173-162245-
/O.NEW.KILX.SV.W.0087.180616T2214Z-180616T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
514 PM CDT SAT JUN 16 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Shelby County in central Illinois...
* Until 545 PM CDT
* At 513 PM CDT, a severe thunderstorm was located near Stewardson,
or 10 miles southeast of Shelbyville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Windsor, Stewardson, Strasburg, Trowbridge and Wolf Creek State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3929 8873 3951 8870 3946 8858 3945 8858
3945 8855 3942 8847 3932 8847 3923 8857
TIME...MOT...LOC 2213Z 202DEG 20KT 3934 8862
HAIL...1.00IN
WIND...60MPH
$$
372 follow-up statements
409
WWUS53 KILX 162227
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
527 PM CDT SAT JUN 16 2018
ILC173-162245-
/O.CON.KILX.SV.W.0087.000000T0000Z-180616T2245Z/
Shelby-
527 PM CDT SAT JUN 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN SHELBY COUNTY...
At 527 PM CDT, a severe thunderstorm was located near Windsor, or 11
miles east of Shelbyville, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Windsor, Strasburg and Trowbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3930 8869 3949 8866 3946 8858 3945 8858
3945 8855 3942 8847 3932 8847 3926 8857
TIME...MOT...LOC 2227Z 202DEG 9KT 3936 8861
HAIL...1.00IN
WIND...60MPH
$$
SB579
WWUS53 KILX 162238
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
538 PM CDT SAT JUN 16 2018
ILC173-162246-
/O.EXP.KILX.SV.W.0087.000000T0000Z-180616T2245Z/
Shelby-
538 PM CDT SAT JUN 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY
WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and will exit the warning area shortly. Therefore, the
warning will be allowed to expire. However gusty winds and heavy
rain are still possible with this thunderstorm.
LAT...LON 3930 8869 3949 8866 3946 8858 3945 8858
3945 8855 3942 8847 3932 8847 3926 8857
TIME...MOT...LOC 2236Z 202DEG 20KT 3940 8859
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:25 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 16, 3:25 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 325 PM CDT Sat Jun 16 2018 .SHORT TERM...(This evening through Sunday) ISSUED AT 325 PM CDT Sat Jun 16 2018 Isolated thunderstorms have developed this afternoon: however, due to synoptic subsidence and an increasingly strong mid-level cap, areal coverage has been scant at best. Any cells that manage to develop over the next couple of hours will be short-lived and will dissipate by sunset. Mostly clear and warm conditions will be the rule for tonight with overnight lows remaining in the lower to middle 70s. Another hot and humid day will be on tap for Sunday as the upper ridge in place across the Midwest/Ohio River Valley continues to build. Resulting highs will reach the middle 90s, with peak afternoon heat index values from 100 to 105 degrees. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 325 PM CDT Sat Jun 16 2018 The heat will continue into Monday as the ridge holds firm and temps once again reach the lower to middle 90s. Meanwhile, a short-wave tracking across southern Canada will carve out a prevailing trough over eastern Canada/New England by the middle of next week. As this wave passes to the north, it will push a cold front southward toward Illinois. Previous runs of the GFS had suggested the wave would be strong enough to push the front completely through the KILX CWA by Wednesday: however, the 12z June 16 run now shows the front stalling across central Illinois Tuesday through Friday. This more northern trend with the baroclinic zone was first hinted by the 12z June 15 ECMWF, with the latest run of that model now even further north with the front. Based on this clear northward trend and the overall strength of the upper ridge, it appears the front will get hung up in the vicinity for much of the coming week. Based on model consensus, have confined low chance PoPs to the northern CWA Monday night...then further south across the remainder of the area Tuesday through Saturday. It will not be a wash-out by any means, but it appears scattered showers and thunderstorms will develop each day. While models now agree with the southward extent of the initial front, disagreement arises concerning the speed/track of a significant short-wave tracking through the Plains later in the period. The latest GFS shows this wave approaching, then lifting northward into Canada by next weekend...while the ECMWF brings the wave into the Midwest and essentially cuts it off from the main flow. Will need to keep an eye on the evolution of this feature, as it could potentially provide enhanced synoptic lift and a higher rain chance by Friday/Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1242 PM CDT Sat Jun 16 2018 VFR conditions will prevail through the entire 18z TAF period. FEW-SCT diurnal Cu at around 4000-5000ft will develop this afternoon, then dissipate by sunset. Winds will be S/SW at 10kt or less through Sunday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT Monday for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jun 16, 3:45 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 345 PM CDT Sat Jun 16 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-171100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 345 PM CDT Sat Jun 16 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat Index values will range from 98 to 103 degrees late this afternoon, and lower to around 90 degrees by sunset. An isolated thunderstorm will be possible late this afternoon. No severe weather is expected. The threat for a thunderstorm will end by sunset this evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Summerlike heat and humidity will continue Sunday and Monday. Afternoon heat indices in a few locations may approach 110 degrees Sunday afternoon, and around 105 degrees Monday. A better threat for more widespread thunderstorms will return Monday night through Tuesday night as a frontal system drops south into our area, with a daily chance for thunderstorms continuing for the remainder of the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
In the hours before
Special weather statement, Jun 16, 4:49 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Lincoln IL
449 PM CDT SAT JUN 16 2018
ILZ061-162215-
Shelby-
449 PM CDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY COUNTY UNTIL
515 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stewardson, or 9 miles northwest of Effingham, moving north at 20
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stewardson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3922 8861 3922 8871 3934 8869 3931 8852
3921 8858
TIME...MOT...LOC 2149Z 202DEG 16KT 3924 8864
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 24 min |
| Jun 16, 4:49 PM CDT | Special Weather Statement | ILX | Shelby | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.